Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 63, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 3, 1995, 6:01 PM EDT for Berks County, Pennsylvania. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Jun 3, 1995, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 3, 1995, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 139 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPHL 032203 RRA SVRPHL PAC011-032300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHILADELPHIA/MOUNT HOLLY NJ 601 PM EDT SAT JUN 3 1995 THE NATIONAL WEATHER SERVICE IN PHILADELPHIA/MOUNT HOLLY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN PENNSYLVANIA ...BERKS COUNTY AT 550 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN EASTERN LEBANON COUNTY HEADING EAST AT 25 MPH. THIS THUNDERSTORM WILL ENTER WESTERN BERKS COUNTY BY 615 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN THE WARNED AREA...PREPARE FOR STRONG DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING. SHOULD THE STORM APPROACH YOU...SEEK IMMEDIATE SHELTER INDOORS...BUT DO NOT STAND NEAR WINDOWS. MOBILE HOMES ARE MOST VULNERABLE TO HIGH WINDS AND SHOULD BE AVOIDED. HEAVY RAINS WITH THIS THUNDERSTORM MAY CAUSE FLOODING O$F SMALL STREAMS AND UNDERPASSES VERY QUICKLY. DO NOT DRIVE YOUR CAR INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE DEEPER THAN YOU THINK. IF CAUGHT IN RISING WATERS...ABANDON YOUR CAR QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:45 AM EDT, 8 hours 16 minutes earlier.
Area forecast discussion, Jun 3, 9:45 AM EDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 AM EDT SAT JUN 3 1995 VSBL SATL IMAGERY THIS MORN SHOWS CLRG WORKING INTO ST ASSCTD WITH DRY SLOT FROM PERSISTANT UPR LVL LO THAT WAS TWIRLING OVR SRN LWR MI. WV LOOP SHOWS DEEP MOIST SRLY FLO HEADING E OF REGION AS MUCH DRYER AIR MOVS IN AT MID-LVL/S. THIS MORNING/S PIT SOUNDING ATTESTS TO THIS DRYER MID-LVL AIR. SFC ANYLS SHOWS FRNTL BNDRY ACRS NRN NEW ENGLAND W TO LWR MI... NRN IND AND IL. A RATHER UNORGANIZED W-SW FLO EXISTS IN THE WARM SECTOR ACRS ALL OF PA WITH SFC DWPTS RUNNING FROM THE UPR 60S/LOW 70S SE PA TO NEAR 60 WRN PA. MODELS ALL AGREE THAT UPR LVL LO WILL BECOME MORE ELONGATED AND WEAKEN IN TIME TODAY AS IT WORKS E TO WRN PA BY 00Z THIS EVE. THIS SYS WILL BE THE IMPETUS FOR THE SFC BNDRY TO SAG SWRD TO NRN PA BY 00Z. AS MY PREDECESSOR POINTED OUT... INGREDIENTS FOR A FEW SVR TRW LOOK LIKE THEY MAY BE COMING TOGETHER. DRYER MID-LVL AIR WORKING INTO ST PRESENTLY APPEARS TO PRECLUDE ANY SIGNFICIANT FLOODING THREAT BUT AT THE SAME TIME WILL INCREASE THE POTENTIAL INSTABILITY AND DOWNDRAFT POTENTIAL IN STORMS. VSBL SATL INDICATES THAT A FAIR AMNT OF SS TODAY IS A GOOD BET ACRS FA. WITH SS AND S/W PRESSING INTO THE AREA THIS AFTERN LEADING TO HGHT FALLS AND MID-LVL COOLING... SIGNIFICANT DESTABILIZATION WILL OCCUR LATER TODAY ACRS FA. BNDRY IS PROGGED BY ALL THREE MODELS TO PUSH SWRD ALSO WHICH WILL HELP FOCUS TRW. WRLY FLO AND DRY ADVECTION AT 850 MB WILL NOT HELP AND LACK OF WELL-DEFINED 850 MB JET AND RATHER WK MID-LVL WINDS BOTH MINUSES. BEST CHC FOR SVR WILL LIE IN SUS VLLY/ERN PA WHERE DWPTS SHUD REMAIN FROM 65 TO 70 TODAY. MODIFIED IAD SOUNDING WITH T/TD OF 80/68 AND ADJUSTED TEMPS BASED ON F24 GRIDDED DATA AND CAME UP WITH LI= -6 CAPE NEAR 2000 J. FOR PIT SOUNDING... RAN A 78/64 PARCEL UP WITH COOLER MID-LVL TEMPS (BASED ON F24 GRIDDED DATA) TO REFLECT S/W IMPINGING ON AREA... CAME UP WITH 2600 J AND LI = -8!. THINK CONVECTION WILL PROBABLY FIRE BEFORE 00Z SO MID-LVL TEMPS PROBABLY OVERDONE SOME. BUT DECENT INSTABILITY SEEMS LIKELY WITH SS THIS AFTRN. FOR TEMPS... MAY HAVE TO RAISE IN SC PA. MID 70S IS ONLY 6-7 DEGREES AWAY FROM CURRENT READINGS. WUD GO 75 TO 80. NICOSIA
In the hours before
Special weather statement, Jun 3, 4:58 PM EDT, 1 hour 3 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-040300- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 458 PM EDT SAT JUN 3 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY... WARREN... MCKEAN... POTTER... ELK... CAMERON... CLINTON... CLEARFIELD CENTRE... CAMBRIA... BLAIR... HUNTINGDON... MIFFLIN... JUNIATA... SOMERSET... BEDFORD... FULTON... FRANKLIN... TIOGA... LYCOMING... SULLIVAN... UNION... SNYDER... NORTHUMBERLAND... MONTOUR... COLUMBIA... SCHUYLKILL... PERRY... CUMBERLAND... DAUPHIN... LEBANON... ADAMS... YORK... AND LANCASTER. WARM AND HUMID AIR OVER THE REGION...COMBINED WITH A COLD FRONT APPROACHING FROM THE NORTHWEST...WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS THROUGH LATER TONIGHT. SOME OF THESE THUNDERSTORMS COULD BE SEVERE...SO A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN A SEVERE THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. JUNG/MICHAUD
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:08 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 67 min |
| Jun 3, 2:33 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Union | 57 min |
| Jun 3, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 60 min |
| Jun 3, 4:48 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 42 min |
| Jun 3, 5:33 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 57 min |
| Jun 3, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 58 min |
| Jun 3, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.